Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Iwasawa theory for $ K(1)$-local spectra

Authors: Rebekah Hahn and Stephen Mitchell
Journal: Trans. Amer. Math. Soc. 359 (2007), 5207-5238
MSC (2000): Primary 55N15, 19L20
Published electronically: June 4, 2007
MathSciNet review: 2327028
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Iwasawa algebra $ \Lambda$ is a power series ring in one variable over the $ p$-adic integers. It has long been studied by number theorists in the context of $ \mathbb{Z}_p$-extensions of number fields. It also arises, however, as a ring of operations in $ p$-adic topological $ K$-theory. In this paper we study $ K(1)$-local stable homotopy theory using the structure theory of modules over the Iwasawa algebra. In particular, for $ p$ odd we classify $ K(1)$-local spectra up to pseudo-equivalence (the analogue of pseudo-isomorphism for $ \lambda$-modules) and give an Iwasawa-theoretic classification of the thick subcategories of the weakly dualizable spectra.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55N15, 19L20

Retrieve articles in all journals with MSC (2000): 55N15, 19L20

Additional Information

Rebekah Hahn
Affiliation: 6805 Windhaven Parkway, S126, The Colony, Texas 75056

Stephen Mitchell
Affiliation: Department of Mathematics, University of Washington, P.O. Box 354350, Seattle, Washington 98195-0001

Keywords: K-theory, homotopy theory, Iwasawa algebra
Received by editor(s): June 14, 2005
Published electronically: June 4, 2007
Additional Notes: The second author was supported by a grant from the National Science Foundation
Article copyright: © Copyright 2007 American Mathematical Society